MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW S.T. SPS Ø4.5X46MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW S.T. SPS Ø4.5X46MM; PLATE, FIXATION, BONE
Catalog Number 340646
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that: "i just received order (b)(4), and in the bag containing screw (b)(6), there was a live earwig-like insect.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and matches the alleged failure.The device inspection revealed the following: the package was received, and a dead insect was found trapped under the label.There is a slight space being formed between the plastic packet and label from where the insect entered and got trapped.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.From the product inspection and feedback from manufacturing team it is evident that the incident occurred during storage and handling of the device but it can¿t be retraced, if the insect did move itself into the cavity of the label while it was in stryker control or after it left stryker control.Therefore, an exact root cause of the complaint event could not be established.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The customer reported that : "i just received order (b)(4), and in the bag containing screw (b)(6), there was a live earwig-like insect.".

Brand Name
CORTEX SCREW S.T. SPS Ø4.5X46MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23211621
Report Number0008031020-2025-01660
Device Sequence Number15708117
Product Code HRS
UDI-Device Identifier07613327081145
UDI-Public(01)07613327081145(10)AP0755
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number340646
Device Lot NumberAP0755
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown